Alert archive / Pennsylvania / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this areal flood warning at Jul 2, 2021, 10:02 PM EDT for Bradford County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 10:02 PM EDT (02:02 UTC)
- Expired
- Jul 3, 2021, 3:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 39 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS41 KBGM 030202
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
1002 PM EDT Fri Jul 2 2021
PAC015-030700-
/O.NEW.KBGM.FA.W.0002.210703T0202Z-210703T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford PA-
1002 PM EDT Fri Jul 2 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for...
Northeastern Bradford County in northeastern Pennsylvania...
* Until 300 AM EDT.
* At 1002 PM EDT, emergency management reported flooding in portions
of Windham, Warren, Litchfield, Rome and Orwell Townships. Between
3 and 5 inches of rain have fallen this evening leading to flash
flooding, road closures and washouts.
* Some locations that will experience flooding include...
Windham, Rome, Orwell and West Warren.
Although the heavy rain is over, water runoff will continue to cause
flooding for several more hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4200 7622 4182 7621 4183 7631 4183 7641
4200 7642 4200 7638 4200 7625
$$
JABWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 8:01 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 2, 8:01 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Binghamton NY 801 PM EDT Fri Jul 2 2021 .SYNOPSIS... Upper level disturbance will bring cool weather through tomorrow with heavy showers and a few thunderstorms. Ridging builds in on Sunday with warmer and mainly dry conditions expected into Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 800 PM update... Showers and thunderstorms continue over our area. Only changes made with this update were PoPs for the next 6 hours, trying to capture where storms may continue. Forecast was based on some of the hi-res models. Certainly difficult to pinpoint location of showers and storms as this upper level low spins overhead. While flooding concerns continue, the severe threat should wind down as we no long have the heating. Small hail, heavy rain, gusty winds, and lightning are all hazards associated with these storms. Patchy fog was added for tomorrow morning. Winds and sky cover were briefly touched. 300 PM update... Upper level low pressure system is producing scattered heavy showers and a few thunderstorms this afternoon. Showers and storms have been slow moving with weak flow aloft, this has allowed some areas to pick up 2 to 3 inches of rain already today with minor flooding in a few spots. Water vapor imagery shows the upper low currently in western PA and this feature will move eastward and will be centered over New England by Saturday night. There have been a few breaks in the clouds this afternoon. This has created enough instability with the cold air aloft to produce a few thunderstorms that have had some small hail, with freezing levels down to only 10K feet. However, the main threat for today remains the heavy rainfall in slow moving storms. Will have to continue to watch for minor isolated flooding through this evening, especially in areas that have already seen those higher rainfall totals today. With the loss of heating this evening, we should see shower and storm activity diminish with more isolated showers into the overnight hours. Overall, the flash flood threat is low, but with the slow movement of these cells, it can't be ruled out. Tomorrow, there should be less instability with more cloud cover likely. Showers will again be more common in the afternoon just like today. High temperatures will be around 70 Saturday with low temperatures falling into the mid and upper 50s tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... 320 PM update... Mostly sunny skies are expected for Sunday. Chances for showers and thunderstorms remain low. While still under the influences of the upper level low, combined with daytime heating, there could be some thunderstorm activity in the afternoon and early evening hours. The best chances for thunderstorms will be in the Poconos and Catskills. Any rain shower and thunderstorm activity should conclude by sunset, which will be favorable for any holiday celebrations scheduled then. Sunday will be a pleasant day for most with shower chances limited and temperatures in the 70s. A cool night is in store as nighttime temps drop into the 50s. With weak high pressure over the area, rain chances will be limited during the day on Monday. Chances for rain showers and isolated thunderstorms are a little better Monday night with as a weak front moves into the region. The best chances for rain showers will be in parts of northern Susquehanna Region and areas northward. This is a change from our previous forecast where all of CNY had a decent chance at showers Monday night. There is some uncertainty as the GFS shows widespread showers while the ECMWF keeps most of the region fairly dry. Due to this uncertainty, mainly the National Blend of Models (NBM) was used for PoPs late night Monday which resulted in the forecast being closer to the ECMWF solution. Monday will be warmer and more humid as highs will be in the 80s and low 90s with dew points in the 60s as a ridge brings warmer air and moisture to the region. Forecasted temps were bumped up a couple of degrees above guidance due to that ridge bringing warmer air into the region. Lows on Monday will also be warm with 60s across most of the area, but 70s are possible over the northern Finger Lakes areas. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 320 PM update... Not much has changed with the activity expected in the long term. This period is full of chances for rain showers and thunderstorms. The early part of the week will be warm with a cool down expected mid-week. Chances for showers and afternoon thunderstorms at better going into Tuesday as the next system passes through. Warmer temps during the day will again provide some support for convection in the afternoon and evening hours. Daytime highs will be in the 80s and low 90s with dew points in the 60s, leading to another warm, humid day. Overnight lows will be comfortable as 50s are expected. A trough begins to dig south across the Central US mid-week. With the trough over the Great Lakes, it brings another round of showers and thunderstorms to the area. A slight cooling trend is also expected around mid-week, as highs on Wednesday will be in the upper 70s to mid 80s. This trough moves east through the end of the week bringing additional rounds of showers and thunderstorms. Temperatures should remain seasonal through the end of the week. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... An upper level disturbance will continue to bring showers and thunderstorms and associated restrictions to the region over the next couple of hours. Brief IFR conditions will be possible in heavier showers and storms. TEMPOs were added to all terminals, except ITH and AVP, for showers or storms and associated restrictions. Confidence was too low to have a TEMPO for ITH and AVP. Ceilings and visibility are expected to drop within the next couple of hours and will remain low through Saturday morning. Patchy fog is expected at all terminals from 06z to around 14z. Ceilings begin to improve after 14z with all terminals back to at least MVFR, except AVP where Fuel Alt is expected. There is another chance for showers and thunderstorms tomorrow. Confidence was high enough to include rain showers at RME tomorrow afternoon, but not high enough to include at the rest of the terminals. Winds should be generally light during this period but will be gusty with the presence of any showers or thunderstorms over terminals. Outlook... Saturday afternoon through Saturday night... Restrictions possible in scattered showers and storms. Sunday and Monday...Mainly VFR. Tuesday and Wednesday...Mainly VFR; but showers and thunderstorms with brief restrictions will be possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...BTL/MPK SHORT TERM...BTL/BJT LONG TERM...BTL/BJT AVIATION...BTL/MPK
Hazardous weather outlook, Jul 2, 2:36 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 236 PM EDT Fri Jul 2 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-031845- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 236 PM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered showers and isolated thunderstorms this afternoon and evening will produce pockets of heavy rainfall and localized flooding could occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 8:41 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
841 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN HARFORD 41.79N 75.70W
07/02/2021 M2.58 INCH SUSQUEHANNA PA TRAINED SPOTTER
RAINFALL AMOUNT OCCURRED IN 1 HOUR.
&&
JABSpecial weather statement, Jul 2, 8:41 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
841 PM EDT Fri Jul 2 2021
NYZ062-PAZ048-030130-
Sullivan-Pike-
841 PM EDT Fri Jul 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL SULLIVAN
AND EAST CENTRAL PIKE COUNTIES...
At 840 PM EDT, strong thunderstorms were clustered near Hartwood, or
9 miles north of Port Jervis, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fallsburg, Monticello, Liberty, Bethel, South Fallsburg, Matamoras,
Milford, Woodridge, Swan Lake and Loch Sheldrake.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4149 7476 4147 7475 4146 7476 4143 7476
4143 7473 4140 7474 4139 7471 4136 7469
4135 7476 4128 7483 4129 7493 4184 7488
4180 7459 4150 7458
TIME...MOT...LOC 0040Z 255DEG 14KT 4151 7474
AJGLocal storm report, Jul 2, 8:45 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 4 E BINGHAMTON 42.09N 75.83W
07/02/2021 BROOME NY PUBLIC
MULTIPLE CREEKS OVER THEIR BANKS IN THE TOWN
OF BINGHAMTON WITH SEVERAL ROADS FLOODED.
&&
MPKLocal storm report, Jul 2, 8:58 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
858 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM FLASH FLOOD 3 SE BINGHAMTON 42.07N 75.87W
07/02/2021 BROOME NY FIRE DEPT/RESCUE
ROBERTS AND PIERCE CREEK ROADS FLOODED AND
COVERED WITH DEBRIS.
&&
JABLocal storm report, Jul 2, 9:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
924 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 2 SE BINGHAMTON 42.08N 75.88W
07/02/2021 M5.00 INCH BROOME NY PUBLIC
RAIN GAUGE OVERTOPPED AT 5 INCHES AND MORE
HAD FALLEN AFTER THAT.
&&Local storm report, Jul 2, 9:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
939 PM EDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HEAVY RAIN 2 SE BINGHAMTON 42.08N 75.88W
07/02/2021 M5.00 INCH BROOME NY PUBLIC
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
SE BINGHAMTON. RAIN GAUGE OVERTOPPED AT 5
INCHES AND MORE HAD FALLEN AFTER THAT.
(CORRECTED TO NOTE RAIN STARTED AROUND
7:30PM).
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:34 PM EDT | Special Weather Statement | BGM | Susquehanna | 26 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.